|Hands & Fingers are Darkening
Jul 13, 2004
I am a Latino male that is Hiv+, actually diagnosed with AIDS. I am fairly light complected and have been on meds for a little over a year. I am currently still on Bactrim, Sustiva, & Combivir. July has been a very sunny summer in Chicago, and I have never had any problems with the sun. Recently I have gotten tan due to being out in the sun, but also noticed that my thumb& Index finger have darken in both hands. One hand(L) has small dark spots scattered through out the length of the Thumb, The other hand has dark shading on thumb, index , and middle fingers. I am 24 yr old Latin Male. Q: Will these discolorations go away in time or is it permanent?
Response from Dr. Henry
I have noticed that some of my patients with darker complexions can get a darkening of their skin in scattered areas with Combivir --also with Bactrim and sun exposure. Getting less sun, stopping the Bactrim once the CD4 count > 200, and/or switching off the Combivir (AZT effect?) helps some but not all patients. KH
about the answer to the African
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.